In Episode 9 of Med School Question of the Week for USMLE, Leigh Finnegan answers the following: A 57-year-old man is brought to the neurologist by his wife. She says that over the past few months, the patient has been moving less. She says that he takes smaller steps and has developed a tremor. The patient has a past medical history significant for hypertension managed with lisinopril, and type II diabetes managed with metformin. On exam, he has masked facies, a shuffling gait, and a small-amplitude, high-frequency resting tremor. The neurologist recommends starting him on therapy with carbidopa-levodopa. What will be the effects of this drug on the man’s peripheral and central conversion of L-dopa into dopamine?
Leigh received her B.A. from Georgetown University with a degree in English and mathematics, and received her Doctor of Medicine from the Perelman School of Medicine at the University of Pennsylvania in 2019. She enjoys cooking vegetarian food and running on the Schuylkill River Trail.